|Bipolar Medication and HIV
Feb 19, 2012
I am not on any HIV medication at the moment - only being diagnosed three months ago. I am, however, being treated for Bipolar with Lamictal, Cipramil and Epilim. I have read that Epilim can interact with HIV meds so am worried about what the interactions may do. Can you help?
| Response from Dr. Holodniy
Most HIV meds are not metabolized by the same pathway as Epilim (valproic acid). Certain HIV meds like AZT or Kaletra are known to affect or be affected by co-administration of valproic acid. But, there are likely many other options for HIV meds that could be used concurrently with Epilim. Regardless of what HIV med combination is picked, close monitoring for side effects and measurement of blood valproate levels would be the thing to do.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Red Eyes A Symptom Of HIV?
- Black Spots After Anal Sex Without Condom Does It Mean I Have HIV
- Cold Feet After Licking Penis Worried I Have HIV
- Itchy Scrotum After Blowjob Sign Of HIV AIDS
- Night Sweats After Unprotected Vaginal Sex Sign Of HIV AIDS
- Rectal Bleeding After Fingering Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.